# SDR CA121023001

- Difficulty date: October 18, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Make and model: Beech A100
- Engine: Pwa PT6A28
- Propeller: Mcauly 4HFR34C762
- System (JASC): 3230 · Landing Gear Retraction/Extension System
- Part: Annunciator
- Part number: 903640359
- Condition: False Activation
- Location: Mlg
- Part time: 11,698 hours
- Stage of operation: CR
- How discovered: O
- Nature of condition: N
- Precautionary procedure: O

## Discrepancy

(CAN)  DURING CRUISE AND OF COURSE GEAR UP POSITION, PILOTS NOTICED AN ANNUNCIATION LIGHT THAT SEEMED INTERMITTENT.  DECIDED TO TRY TO FIX IT, RE-POSITION BULB OR REPLACE IT.  TO DO SO, PUSHED ON PRESS-TO-TEST BUTTON TO TURN ALL ANNUNCIATOR LIGHTS ON.  AS SOON AS PRESSED, GEAR HANDLE UNSAFE LIGHT CAME ON AND HEARD A NOISE LIKE LANDING GEARS HAD REALLY UNLOCKED.  RELEASED THE PRESS-TO-TEST BUTTON AND EVERYTHING WENT BACK TO NORMAL.  NOT SURE WHAT EXACTLY HAD HAPPENED, PILOTS DECIDED TO NOT TOUCH THE PRESS-TO-TEST BUTTON FOR REST OF FLIGHT, JUST TO MAKE SURE.  OF COURSE, SNAGGED IT ON LOGBOOK AND REPORTED THAT ISSUE.  IN THE HANGAR, PUT THE ACFT ON JACK TO TROUBLESHOOT THAT PROBLEM.  REALIZED THAT THERE WAS A REAL AND A HUGE PROBLEM THERE.  EVERY TIME I WAS TOUCHING THE ANNUNCIATOR PRESS-TO-TEST SWITCH, THE LANDING GEAR WAS GOING DOWN. THE ELECTRIC MOTOR WAS STARTING, LOWERING ALL THE GEARS UNTIL I DECIDED TO RELEASE THE PRESS-TO-TEST SWITCH. THEY WERE THEN GOING BACK UP,  AS THE GEAR HANDLE POSITION WAS.  WANT TO CONFIRM THAT IT WAS NOT AN INTERMITTENT PROBLEM.  IT WAS HARD FAIL AND DOING IT ALL THE TIME I WAS PRESSING THE BUTTON LONG ENOUGH,  THE GEARS WERE GOING FULLY DOWN UNTIL THEY ALL LOCKED. THEY WERE THEN DOING A STRANGE LOCK AND UNLOCK MOVEMENT ALL THE TIME. THAT WAS PROBABLY CAUSE BY THE FACT THAT THE LANDING GEAR MOTOR RELAY WAS RECEIVING BOTH UP AND DOWN INPUTS AT THE SAME TIME, UP INPUT FROM THE LANDING GEAR HANDLE AND DOWN INPUT FROM THE PRESS-TO-TEST SWITCH.   AFTER FEW HOURS OF TROUBLESHOOTING, FOUND THAT A DIODE HAD SHORTED IN THE PROP, REV NOT READY. CHANNEL OF THE ANNUNCIATOR FAULT CARD WITH THAT EXACT DIODE SHORTED, YOU SEND A 28 VDC DIRECTLY TO THE DOWN POSITION OF LANDING GEAR MOTOR RELAY. AFTER REPLACING THAT DIODE,EVERYTHING WENT BACK TO NORMAL
